Alert archive / Idaho / High Wind Warnings in 2022
High Wind Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Nov 3, 2022, 1:20 PM MDT for 8 counties in Idaho. It took effect at Nov 5, 2022, 12:00 AM MDT. It was in force for 16 hr. 50 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 3, 2022, 1:20 PM MDT (19:20 UTC)
- In effect from
- Nov 5, 2022, 12:00 AM MDT
- Expired
- Nov 5, 2022, 4:27 PM MDT
- In force
- 16 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 53 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:50 AM MDT | NON-TSTM WND GST 69 | 1 Nnw Craters Of Moon, ID | MESONET STATION CRA 1 NNW CRATERS OF THE MOON. |
| Nov 5, 6:00 AM MDT | NON-TSTM WND GST 63 | 13 Ne Atomic City, ID | MESONET STATION EBR INL MATERIALS FUELS COMPLEX. |
| Nov 5, 6:55 AM MDT | NON-TSTM WND GST 62 | 11 W Osgood, ID | MESONET STATION KET KETTLE BUTTE. |
| Nov 5, 9:00 AM MDT | NON-TSTM WND GST 54 | 2 Ne Osgood, ID | MESONET STATION OSGI 2 NE OSGOOD. |
| Nov 5, 9:25 AM MDT | NON-TSTM WND GST 55 | 11 Wsw Monteview, ID | MESONET STATION LOF INL SPECIFIC MANUFACTURING. |
| Nov 5, 9:50 AM MDT | NON-TSTM WND GST 57 | 9 Nw Atomic City, ID | MESONET STATION 690 INL CENTRAL FACILITIES. |
| Nov 5, 9:55 AM MDT | NON-TSTM WND GST 67 | 8 Nnw Atomic City, ID | MESONET STATION PBF INL CRITICAL INFRASTRUCTURE. |
| Nov 5, 9:55 AM MDT | NON-TSTM WND GST 68 | 12 Nnw Atomic City, ID | MESONET STATION GRI INL INTEC/GRID 3. |
| Nov 5, 10:05 AM MDT | NON-TSTM WND GST 55 | 12 E Howe, ID | MESONET STATION SAN SAND DUNES. |
| Nov 5, 10:10 AM MDT | NON-TSTM WND GST 58 | 4 Ese Terreton, ID | MESONET STATION DVI01091 TERRETON. |
| Nov 5, 10:10 AM MDT | NON-TSTM WND GST 63 | 12 Nw Atomic City, ID | MESONET STATION TRA INL REACTOR TECH COMPLEX. |
| Nov 5, 10:10 AM MDT | NON-TSTM WND GST 68 | 1 Ne Terreton, ID | MESONET STATION TER 1 NE TERRETON. |
| Nov 5, 10:20 AM MDT | NON-TSTM WND GST 55 | 9 E Butte City, ID | MESONET STATION DEA DEAD MAN CANYON. |
| Nov 5, 10:20 AM MDT | NON-TSTM WND GST 65 | 7 S Howe, ID | MESONET STATION BAS BASE OF HOWE PEAK. |
| Nov 5, 10:20 AM MDT | NON-TSTM WND GST 66 | 5 Ssw Clementsville, ID | MESONET STATION PC141 CANYON CREEK. |
| Nov 5, 10:22 AM MDT | NON-TSTM WND GST 58 | 2 Nw Idaho Falls, ID | ASOS STATION KIDA IDAHO FALLS REGIONAL AIRPORT. |
| Nov 5, 10:30 AM MDT | NON-TSTM WND GST 52 | 2 Ssw Sugar City, ID | MESONET STATION RXGI 2 SSW SUGAR CITY. |
| Nov 5, 10:35 AM MDT | NON-TSTM WND GST 72 | 9 Ssw Mud Lake, ID | MESONET STATION ROV 9 SSW MUD LAKE. |
| Nov 5, 10:45 AM MDT | NON-TSTM WND GST 63 | 1 Wnw Camas, ID | MESONET STATION HAM 1 WNW CAMAS. |
| Nov 5, 10:45 AM MDT | NON-TSTM WND GST 66 | 10 Sse Howe, ID | MESONET STATION NRF INL NAVAL REACTORS FACILITY. |
| Nov 5, 10:50 AM MDT | NON-TSTM WND GST 56 | 6 Se Poplar, ID | MESONET STATION PC134 MOSS AVERY. |
| Nov 5, 10:55 AM MDT | NON-TSTM WND GST 51 | 3 N Ucon, ID | MESONET STATION DW9069 3 N UCON. |
| Nov 5, 11:00 AM MDT | NON-TSTM WND GST 50 | 2 E Rigby, ID | MESONET STATION RGBI 2 E RIGBY. |
| Nov 5, 11:00 AM MDT | NON-TSTM WND GST 55 | 1 Wsw Poplar, ID | MESONET STATION RRII 1 WSW POPLAR. |
| Nov 5, 11:00 AM MDT | NON-TSTM WND GST 59 | 5 Sw Hamer, ID | MESONET STATION TRTI 5 SW HAMER. |
| Nov 5, 11:05 AM MDT | NON-TSTM WND GST 52 | 20 Ese Craters Of Moon, ID | MESONET STATION BIG COXS WELL. |
| Nov 5, 11:15 AM MDT | NON-TSTM WND GST 50 | 6 N Monteview, ID | MESONET STATION MON 6 N MONTEVIEW. |
| Nov 5, 11:20 AM MDT | NON-TSTM WND GST 55 | 2 Nne Sugar City, ID | MESONET STATION SUG 2 NNE SUGAR CITY. |
| Nov 5, 11:30 AM MDT | NON-TSTM WND GST 49 | 1 Nw Idaho Falls, ID | MESONET STATION IDA 1 NW IDAHO FALLS. |
| Nov 5, 11:30 AM MDT | NON-TSTM WND GST 49 | 1 Sse Arco, ID | MESONET STATION ARC 1 SSE ARCO. |
| Nov 5, 11:30 AM MDT | NON-TSTM WND GST 51 | 3 Ssw Ashton, ID | MESONET STATION AHTI 3 SSW ASHTON. |
| Nov 5, 11:30 AM MDT | NON-TSTM WND GST 58 | 3 Sw Camas, ID | MESONET STATION PC136 REFUGE. |
| Nov 5, 11:40 AM MDT | NON-TSTM WND GST 53 | 12 Nw Atomic City, ID | MESONET STATION LOS LOST RIVER REST AREA. |
| Nov 5, 11:42 AM MDT | NON-TSTM WND GST 62 | 1 Nw Rexburg, ID | ASOS STATION KRXE REXBURG-MADISON AIRPORT. |
| Nov 5, 11:47 AM MDT | NON-TSTM WND GST 45 | 5 W Arco, ID | MESONET STATION ACRI1 5 W ARCO. |
| Nov 5, 11:50 AM MDT | NON-TSTM WND GST 62 | 3 W Taber, ID | MESONET STATION TAB 3 W TABER. |
| Nov 5, 11:57 AM MDT | NON-TSTM WND GST 53 | 1 S Michaud, ID | ASOS STATION KPIH POCATELLO REGIONAL AIRPORT. |
| Nov 5, 12:00 PM MDT | NON-TSTM WND GST 46 | 11 W Osgood, ID | MESONET STATION KTBI 11 W OSGOOD. |
| Nov 5, 12:05 PM MDT | NON-TSTM WND GST 62 | Atomic City, ID | MESONET STATION ATO ATOMIC CITY. |
| Nov 5, 12:20 PM MDT | NON-TSTM WND GST 55 | 12 Se Butte City, ID | MESONET STATION RWM INL RADIOACTIVE WASTE MGMT. |
| Nov 5, 12:35 PM MDT | NON-TSTM WND GST 48 | 1 Ene Howe, ID | MESONET STATION HOW 1 ENE HOWE. |
| Nov 5, 12:40 PM MDT | NON-TSTM WND GST 61 | 1 N Roberts, ID | MESONET STATION ROB 1 N ROBERTS. |
| Nov 5, 12:50 PM MDT | NON-TSTM WND GST 59 | 2 Nnw Ozone, ID | MESONET STATION PC219 GALBRAITH. |
| Nov 5, 12:55 PM MDT | NON-TSTM WND GST 53 | 1 Ne Aberdeen, ID | MESONET STATION ABE 1 NE ABERDEEN. |
| Nov 5, 1:00 PM MDT | HEAVY SNOW 6 | 4 N Ashton, ID | SNOW TOTAL OVERNIGHT. |
| Nov 5, 1:08 PM MDT | NON-TSTM WND GST 50 | 7 E Pocatello, ID | MESONET STATION CW5212 7 E POCATELLO. |
| Nov 5, 1:20 PM MDT | NON-TSTM WND GST 47 | 3 E Chubbuck, ID | MESONET STATION FW3187 3 E CHUBBUCK. |
| Nov 5, 1:20 PM MDT | NON-TSTM WND GST 50 | 1 Ese Blackfoot, ID | MESONET STATION BLK 1 ESE BLACKFOOT. |
| Nov 5, 1:30 PM MDT | NON-TSTM WND GST 45 | 2 Nw Pocatello, ID | MESONET STATION FW4083 2 NW POCATELLO. |
| Nov 5, 1:47 PM MDT | NON-TSTM WND GST 46 | 17 W Aberdeen, ID | MESONET STATION CYFI1 17 W ABERDEEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS75 KPIH 031920 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 120 PM MDT Thu Nov 3 2022 IDZ052-053-041200- /O.NEW.KPIH.HW.W.0005.221105T1400Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 120 PM MDT Thu Nov 3 2022 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of the Moon. This also includes I 15 from Idaho Falls northward. * WHEN...From 8 AM to 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility, especially along I 15 north of Idaho Falls, is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-054-055-057-067-068-075-041200- /O.NEW.KPIH.WI.Y.0030.221105T1400Z-221106T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Raft River Region-Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 120 PM MDT Thu Nov 3 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will be across portions of the Snake Plain and Magic Valley. Gusts over 50 mph are possible along I 84 near Yale and also along Idaho 33 between Rexburg and the Teton Valley. * WHERE...Shoshone, Richfield, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Small, Howe, Arco, Mackay, Hailey, and Bellevue. * WHEN...From 8 AM to 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
779 WWUS75 KPIH 040929 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 329 AM MDT Fri Nov 4 2022 IDZ054-042100- /O.UPG.KPIH.WI.Y.0030.221105T1400Z-221106T0300Z/ /O.EXB.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 329 AM MDT Fri Nov 4 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall. * WHEN...From midnight tonight to 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ052-053-042100- /O.EXT.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 329 AM MDT Fri Nov 4 2022 ...HIGH WIND WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of the Moon. This also includes I 15 from Idaho Falls northward. * WHEN...From midnight tonight to 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility, especially along I 15 north of Idaho Falls, is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-067-068-075-042100- /O.EXT.KPIH.WI.Y.0030.221105T0600Z-221106T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region- Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 329 AM MDT Fri Nov 4 2022 ...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will be across portions of the Snake Plain and Magic Valley. Gusts over 50 mph are possible along I 84 near Yale and also along Idaho 33 between Rexburg and the Teton Valley. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo. * WHEN...From midnight tonight to 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
142 WWUS75 KPIH 041947 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 147 PM MDT Fri Nov 4 2022 IDZ052>054-051200- /O.CON.KPIH.HW.W.0005.221105T0600Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 147 PM MDT Fri Nov 4 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of the Moon. This also includes I 15 from Idaho Falls northward. * WHEN...From midnight tonight to 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility, especially along I 15 north of Idaho Falls, is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-067-068-075-051200- /O.CON.KPIH.WI.Y.0030.221105T0600Z-221106T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region- Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 147 PM MDT Fri Nov 4 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will be across portions of the Snake Plain and Magic Valley. Gusts over 50 mph are possible along I 84 near Yale and also along Idaho 33 between Rexburg and the Teton Valley. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo. * WHEN...From midnight tonight to 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
933 WWUS75 KPIH 050944 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 344 AM MDT Sat Nov 5 2022 IDZ052>054-060300- /O.CON.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 344 AM MDT Sat Nov 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of the Moon. This also includes I 15 from Idaho Falls northward. * WHEN...Through 9 PM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility, especially along I 15 north of Idaho Falls, is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-067-068-075-060300- /O.CON.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region- Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 344 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will be across portions of the Snake Plain and Magic Valley. Gusts over 50 mph are possible along I 84 near Yale and also along Idaho 33 between Rexburg and the Teton Valley. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo. * WHEN...Through 9 PM MDT Saturday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
864 WWUS75 KPIH 051956 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 156 PM MDT Sat Nov 5 2022 IDZ052>054-060300- /O.CON.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 156 PM MDT Sat Nov 5 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Idaho Falls...Rexburg...St Anthony...INL and Craters of the Moon. This also includes I 15 from Idaho Falls northward. * WHEN...Through 9 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Isolated damage to trees, powerlines, signs, and outbuildings is expected, along with potential power outages. Loose outdoor objects will be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility, especially along I 15 north of Idaho Falls, is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure or bring inside loose outdoor objects before the high winds begin. During the high winds, avoid being outside in forested areas or around trees, branches, and powerlines. Use caution if you must drive, and keep both hands firmly on the steering wheel. Drivers of high profile vehicles should consider delaying travel until the high winds subside. && $$ IDZ051-055-057-067-068-075-060300- /O.CON.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region- Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 156 PM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. The strongest winds will be across portions of the Snake Plain and Magic Valley. Gusts over 50 mph are possible along I 84 near Yale and also along Idaho 33 between Rexburg and the Teton Valley. * WHERE...Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo. * WHEN...Through 9 PM MDT this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. * ADDITIONAL DETAILS...Blowing dust and reduced visibility is possible, especially in recently plowed areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
018 WWUS75 KPIH 052227 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 427 PM MDT Sat Nov 5 2022 IDZ052>054-052330- /O.CAN.KPIH.HW.W.0005.000000T0000Z-221106T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 427 PM MDT Sat Nov 5 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have very rapidly decreased this afternoon but will remain gusty into mid evening. The High Wind Warning has been cancelled. $$ IDZ051-055-057-067-068-075-052330- /O.CAN.KPIH.WI.Y.0030.000000T0000Z-221106T0300Z/ Shoshone/Lava Beds-Eastern Magic Valley-Raft River Region- Beaverhead - Lemhi Highlands-Lost River Valley- Wood River Foothills- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, Hailey, Bellevue, and Picabo 427 PM MDT Sat Nov 5 2022 ...WIND ADVISORY IS CANCELLED... Winds have very rapidly decreased this afternoon, but will remain gusty into mid evening. The Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Nov 3, 3:11 AM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Nov 3, 3:11 AM MDT, 10 hours 9 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 311 AM MDT Thu Nov 3 2022 .SHORT TERM...Today through Saturday night. High pressure will produce dry weather but below normal temperatures today with most areas seeing highs in the 30s to low 40s. Our next storm arrives on Friday in the form of an atmospheric river event from the northwest. We will see moisture pour into the central mountains Friday morning, then into the eastern Idaho Friday afternoon. The Snake Plain and eastern Magic Valley will see considerable shadowing effects off the central mountains. This will cut into rainfall amounts considerably here. Liquid precipitation will range from just a few hundredths near Arco to up to 0.25 inches near Rexburg and Idaho Falls to up to 0.50 inches from Pocatello to Burley. However, the high country in this event will see much much more. Liquid totals are 0.50 inches to 1.50 inches with upslope/downslope effects dictating amounts. Some upslope favored areas in the Sawtooth and western Smoky mountains could see up to 3 inches liquid from this event. Snow levels start at valley floors Friday afternoon but climb to 6500 feet Friday night for the Snake Plain westward. Snow levels will not begin to rise on the valley floors until late morning Saturday or possible Saturday afternoon. Then, snow levels will hold at 6500 feet until the cold front moves through the region Saturday night, bringing precipitation to an end across the region. The more impressive snow amounts areawide will be found above 6500 feet where winter storm watches will be issued. 8 to 14 inches is possible in the watch area. Some locations across the central mountains, especially in the Sawtooths and western Smokys could exceed 20 inches. Snow amounts fall off very quickly below 6500 feet across the central amounts to only a couple inches. The eastern highlands are a slightly different story where locations between 5500 feet and 6500 feet may see 5 to 10 inches of snow potentially resulting in advisories issued for later shifts. The Snake Plain and eastern Magic Valley does not do well for snow, generally less than an inch. Low lying eastern highland communities, such as Malad and Preston, might do a little better, perhaps a couple inches. There's a good chance that this could be a windy event as well with models showing 50kts at 700mb punching into the region Friday night and Saturday. So blowing and drifting snow may be a problem as well in this event. 13 .LONG TERM...Sunday through next Thursday. Sunday morning will see some lingering snow tapering off in the higher elevations of the southern hills and eastern highlands. Winds will still be breezy Sunday morning with gusts across the Arco Desert and Snake Plain between 20-30kts still. Winds are expected to decrease a bit through the day, but stay gusting up to 20kts at times. However, winds will pick up on Monday afternoon again with gusts generally up to 20- 25kts, but higher wind gusts of 30-35kts in the southern hills and eastern highlands. These winds will be increasing as our next system brings impacts to our area. Both the ECMWF and GFS show a closed low sitting off the coast of the Pacific Northwest on Monday and Tuesday. This low will help funnel atmospheric river moisture into eastern Idaho on Monday and Tuesday. As the low begins to make its move eastward late Tuesday, it looks to take a northeasterly track Wednesday, Thursday, and Friday through eastern Oregon, central Idaho, and through Montana. The GFS and ECMWF show some disagreement in the exact track and timing of the low, but they are in consensus on more moisture throughout Wednesday and into part of Thursday. The ECMWF wants to keep more wrap around moisture for us even Thursday into early Friday. With highs in the 40s for many on Monday, we likely see a rain to snow mix in the valleys with mostly snow on Tuesday as highs fall into the 30s and we keep highs in the 30s through Thursday. At this time, the NBM 4.0 WSUP viewer is showing a 50-70% chance for at least an inch of snow through the eastern Magic Valley and Snake Plain from Monday to Wednesday evening. Of course, it's still too early to fine tune the track of the low or forecast any concrete snow totals at this time, so we will continue to watch this evolve over the next several days. AMM && .AVIATION...12Z Thursday to 12Z Friday. Watch for IFR conditions from low CIGs developing at BYI from 12Z to 18Z. Otherwise expect VFR to MVFR conditions from some low CIGs throughout the day at SUN, PIH, IDA, and DIJ. Winds will pick up at BYI and PIH during the afternoon, too, with gusts up to 20-25kts and continue overnight into Friday morning. The wind starts to pick up at IDA and DIJ overnight. Gusts early Friday will be 20-30kts at all sites except for SUN where winds will be lighter. Rain and snow will arrive at TAF sites on Friday, though likely beginning around or just after 12Z. AMM && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday evening through Saturday evening for IDZ060-063-064. Winter Storm Watch from Friday evening through Saturday afternoon for IDZ071>073. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:09 AM MDT | Winter Storm Watch | PIH | Bear Lake, Blaine, Bonneville, Caribou, Custer, Franklin and 2 more | 10 hr |
| Nov 3, 1:20 PM MDT | Wind Advisory | PIH | Bannock, Bingham, Blaine, Butte, Cassia, Clark and 5 more | 51 hr |
| Nov 3, 1:22 PM MDT | Winter Storm Warning | PIH | Bear Lake, Blaine, Bonneville, Caribou, Custer, Franklin and 2 more | 54 hr |
| Nov 3, 1:22 PM MDT | Winter Weather Advisory | PIH | Bannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 10 more | 54 hr |
Nearby
High Wind Warnings in Idaho, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.